Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2009 (2009), Article ID 716364, 18 pages
http://dx.doi.org/10.1155/2009/716364
Research Article

Computational Procedures for a Class of GI/D/k Systems in Discrete Time

Department of Electrical and Computer Engineering, University of Manitoba, Winnipeg, MB, Canada R3T 5V6

Received 30 April 2009; Accepted 31 August 2009

Academic Editor: Nikolaos E. Limnios

Copyright © 2009 Md. Mostafizur Rahman and Attahiru Sule Alfa. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. D. Crommelin, “Delay probability formulae when the holding times are constant,” Post Ofiice Electrical Engineers Journal, vol. 25, pp. 41–50, 1932. View at Google Scholar
  2. A. S. Alfa, “Algorithmic analysis of the BMAP/D/k system in discrete time,” Advances in Applied Probability, vol. 35, no. 4, pp. 1131–1152, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. S. Alfa, “Waiting time distribution of the MAP/D/k system in discrete time—a more efficient algorithm,” Operations Research Letters, vol. 31, no. 4, pp. 263–267, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. I. Wuyts and H. Bruneel, “Analysis of discrete-time multiserver queueing models with constant service times,” Operations Research Letters, vol. 15, no. 5, pp. 231–236, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. M. L. Chaudhry and N. K. Kim, “A complete and simple solution for a discrete-time multi-server queue with bulk arrivals and deterministic service times,” Operations Research Letters, vol. 31, no. 2, pp. 101–107, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. L. Chaudhry, J. G. C. Templeton, and J. Medhi, “Computational results of multiserver bulk-arrival queues with constant service time MX/D/c,” Operations Research, vol. 40, no. 2, pp. 229–238, 1992. View at Publisher · View at Google Scholar
  7. M. L. Chaudhry, B. K. Yoon, and K. C. Chae, “Waiting-time distribution of a discrete-time multiserver queue with correlated arrivals and deterministic service times: DMAP/D/k system,” Operations Research Letters, vol. 30, no. 3, pp. 174–180, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. G. J. Franx, “A simple solution for the M/D/c waiting time distribution,” Operations Research Letters, vol. 29, no. 5, pp. 221–229, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. G. J. Franx, “The MX/D/c batch arrival queue,” Probability in the Engineering and Informational Sciences, vol. 19, no. 3, pp. 345–349, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. P. Gao, S. Wittevrongel, and H. Bruneel, “Delay analysis for a discrete-time GI-D-c queue with arbitrary-length service times,” in Proceedings of the 1st European Performance Engineering Workshop (EPEW '04), pp. 184–195, Toledo, Spain, September 2004.
  11. P. Gao, S. Wittevrongel, and H. Bruneel, “Analysis of discrete-time multiserver queues with constant service times and correlated arrivals,” in Proceedings of the 12th International Conference on Analytical and Stochastic Modelling Techniques and Applications (ASMTA '05), pp. 1–8, Riga, Latvia, May 2005.
  12. P. Gao, S. Wittevrongel, and H. Bruneel, “Delay and partial system contents for a discrete-time G-D-c queue,” 4OR: A Quarterly Journal of Operations Research, vol. 6, no. 3, pp. 279–290, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. Gao, S. Wittevrongel, J. Walraevens, and H. Bruneel, “Analytic study of multiserver buffers with two-state Markovian arrivals and constant service times of multiple slots,” Mathematical Methods of Operations Research, vol. 67, no. 2, pp. 269–284, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P. Gao, S. Wittevrongel, J. Walraevens, M. Moeneclaey, and H. Bruneel, “Calculation of delay characteristics for multiserver queues with constant service times,” European Journal of Operational Research, vol. 199, no. 1, pp. 170–175, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  15. V. B. Iversen, “Decomposition of an M/D/rk queue with FIFO into K Ek/D/r queues with FIFO,” Operations Research Letters, vol. 2, no. 1, pp. 20–21, 1983. View at Publisher · View at Google Scholar
  16. M. H. van Hoorn, “Numerical analysis of multiserver queues with deterministic service and special phase-type arrivals,” Zeitschrift für Operations Research, vol. 30, no. 1, pp. A15–A28, 1986. View at Google Scholar · View at MathSciNet
  17. S. Nishimura, “A spectral analysis for MAP/D/N queue,” in Advances in Algorithmic Methods for Stochastic Models, G. Latouche and P. Taylor, Eds., pp. 279–294, Notable, Neshanic Station, NJ, USA, 2000. View at Google Scholar
  18. T. Takine, “A simple approach to the MAP/D/s queue,” Stochastic Models, vol. 16, no. 5, pp. 543–556, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. S. Wittevrongel and H. Bruneel, “Discrete-time queues with correlated arrivals and constant service times,” Computers & Operations Research, vol. 26, no. 2, pp. 93–108, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. A. Xerocostas and C. Demertzes, “Steady state solution of the Ek/D/r queueing model,” OR Spektrum, vol. 4, no. 1, pp. 47–51, 1982. View at Publisher · View at Google Scholar
  21. N. K. Kim and M. L. Chaudhry, “The use of the distributional little's law in the computational analysis of discrete-time GI/G/1 and GI/D/c queues,” Performance Evaluation, vol. 65, no. 1, pp. 3–9, 2008. View at Publisher · View at Google Scholar
  22. M. F. Neuts, Matrix-Geometric Solutions in Stochastic Models, vol. 2, Johns Hopkins University Press, Baltimore, Md, USA, 1981. View at MathSciNet
  23. M. L. Chaudhry, “Computing stationary queueing-time distributions of GI/D/1 and GI/D/c queues,” Naval Research Logistics, vol. 39, no. 7, pp. 975–996, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. A. S. Alfa, “Combined elapsed time and matrix-analytic method for the discrete time GI/G/1 and GIX/G/1 systems,” Queueing Systems, vol. 35, no. 1, pp. 5–25, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. A. S. Alfa and J. Xue, “Efficient computations for the discrete GI/G/1 system,” INFORMS Journal on Computing, vol. 19, no. 3, pp. 480–484, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  26. G. Latouche and V. Ramaswami, “A logarithmic reduction algorithm for quasi-birth-death processes,” Journal of Applied Probability, vol. 30, no. 3, pp. 650–674, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. D. A. Bini and B. Meini, “On cyclic reduction applied to a class of toeplitz-like matrices arising in queueing problems,” in Computations with Markov Chains, W. J. Stewart, Ed., pp. 21–38, Kluwer Academic Publisher, Dordrecht, The Netherlands, 1995. View at Google Scholar · View at Zentralblatt MATH
  28. N. Akar and K. Sohraby, “An invariant subspace approach in M/G/1 and G/M/1 type Markov chains,” Stochastic Models, vol. 13, no. 3, pp. 381–416, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. G. Hadley, Linear Algebra, Addison-Wesley, Reading, Mass, USA, 1969.
  30. M. M. Rahman and A. S. Alfa, “Computational procedures for a class of GI/D/k systems in discrete time—an extended analysis,” http://www.ee.umanitoba.ca/~mmrahman/gidkreport.pdf.
  31. P. A. Watters, Solaris 10: The Complete Reference, McGraw-Hill, New York, NY, USA, 2005.